Altered coagulation. When a pt has a-fib, the blood can pool in the atrium and thus cause the pt to be at risk for thrombosis/embolus. Usually, a pt with a-fib has to be on coumadin to prevent this complication.
i've been waiting for you to reply back and have heard nothing. i won't give out diagnoses until students post assessment information. atrial fib is a medical diagnosis. it tells us nothing about the patient's nursing problems. a care plan is about the patient's nursing problems. i have atrial fib and as i am sitting here i can give you two symptoms i am having right now because my medication was changed yesterday. what about your patient?
assessment (collect data from medical record, do a physical assessment of the patient, assess adl's, look up information about your patient's medical diseases/conditions to learn about the signs and symptoms and pathophysiology)
a physical assessment of the patient
assessment of the patient's ability and any assistance they need to accomplish their adls (activities of daily living) with the disease
data collected from the medical record (information in the doctor's history and physical, information in the doctor's progress notes, test result information, notes by ancillary healthcare providers such as physical therapists and dietitians
knowing the pathophysiology, signs/symptoms, usual tests ordered, and medical treatment for the medical disease or condition that the patient has. this includes knowing about any medical procedures that have been performed on the patient, their expected consequences during the healing phase, and potential complications. if this information is not known, then you need to research and find it.
determination of the patient's problem(s)/nursing diagnosis (make a list of the abnormal assessment data, match your abnormal assessment data to likely nursing diagnoses, decide on the nursing diagnoses to use)
it helps to have a book with nursing diagnosis reference information in it. there are a number of ways to acquire this information.
sorry i did not get a chance to check this soon after i posted. been busy studying for 2 tests.
the patients admitting diagnosis was a-fib, he is still in the hospital s/p pericardial effusion and is still draining fluid. on the day of admission, was given amiodarone blous and then was on an amiodarone drip for 24 hours.. since then he has been in SR and and is taking amiodarone po daily. he is continuosly on 3L of oxygen and gets breathing treatments albuterol/atrovent every 6 hours. he has dyspnea only upon exertion when transferring to a chair, and denies any chest pain or shortness of breath. the nursing diagnosis i came up with is Activity Intolerance related to compromised oxygen transport system secondary to dysrhythmia/atrial fibrillation.